MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ5 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ5 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421205
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 07/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2023, the patient experienced sepsis.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a legion ps oxin fem sz5 rt, lgn ps high flex xlpe sz 3-4 11mm, gns ii cmt tib size 4 {} right and a gns ii resurf pat 29mm were exchanged.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, devices analysis could not be performed.The clinical/medical investigation concluded that, approximately four months post total knee arthroplasty, the patient had a first stage revision surgery in which the implants were removed and an antibiotic cement spacer was implanted due to sepsis.As of the date of this medical investigation, the requested clinical documentation has not been provided for evaluation.Therefore, there were no clinical factors found which would have contributed to the reported sepsis.The patient impact beyond the that which has already been reported cannot be determined with the limited information.However, it was reported the patient¿s current health status is healthy and the second stage revision is scheduled for september 5, 2023.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the femoral component.A review of complaint history revealed a similar event for the insert and the tibial baseplate over the previous 12 months, but no similar events for the batch based on the historical data.A review of complaint history revealed similar events for the patella over the previous 12 months, but no similar events for the batch based on the historical data.A review of the instructions for use documents for knee systems revealed acute post-surgical wound infection and local infection or previous intra-articular infections, this has been identified as possible adverse effects and contraindications for total knee replacement.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
B5: describe event or problem and b7: other relevant history, including preexisting medical conditions.
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2023, the patient experienced sepsis.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a legion ps oxin fem sz5 rt, lgn ps high flex xlpe sz 3-4 11mm, gns ii cmt tib size 4 {} right and a gns ii resurf pat 29mm were exchanged.Currently, the patient is healthy and has been scheduled for a legion revision hinge surgery on (b)(6).

Brand Name
LEGION PS OXIN FEM SZ5 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17368077
Report Number1020279-2023-01485
Device Sequence Number7061886
Product Code JWH
UDI-Device Identifier00885556030622
UDI-Public00885556030622
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421205
Device Catalogue Number71421205
Device Lot Number21EM01841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2023
Supplement Date Received by Manufacturer08/02/2023
08/17/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/07/2023
08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II CMT TIB SIZE 4 {} RIGHT, LOT: G2214203; GNS II RESURF PAT 29MM, LOT: 17BM09286; LGN PS HIGH FLEX XLPE SZ 3-4 11MM LOT: 22LM11067
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale